Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Universal state space embeddability
of Jordan-Banach algebras

Author: Jan Hamhalter
Journal: Proc. Amer. Math. Soc. 127 (1999), 131-137
MSC (1991): Primary 46L70, 46L50, 28B15, 81P10
MathSciNet review: 1610905
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study extensions of states between projection structures of JB algebras and generalized orthomodular posets. It is shown that projection orthoposet of a JB algebra $A$ admits the universal extension property if and only if the Gleason theorem is valid for $A$. As a consequence we get that any positive Stone algebra-valued measure on projection lattice of a quotient of a JBW algebra without type $I_2$ direct summand extends to a positive measure on an arbitrary larger generalized orthomodular lattice.

References [Enhancements On Off] (What's this?)

  • 1. E. M. Alfsen, Compact Convex Sets and Boundary Integral, Springer-Verlag New York, Heidelberg, Berlin (1971). MR 56:3615
  • 2. L. J. Bunce and J. D. M. Wright, Continuity and linear extensions of quantum measures on Jordan algebras, Math. Scand. 64, (1989), 300-306. MR 91f:46096
  • 3. L. J. Bunce and J. D. M. Wright, Quantum measures and states on Jordan algebras, Commun. Math. Phys., 98, (1985), 187-202. MR 86k:46101
  • 4. L. J. Bunce and J. D. M Wright, On Dye's theorem for Jordan operator algebras, Expositiones Mathematicae, 11, (1993), 91-95. MR 94b:46097
  • 5. A. Horn and A. Tarski, Measures in Boolean algebras, Trans. Amer. Math. Soc. 64, (1948), 467-497. MR 10:518h
  • 6. J. Hamhalter, Gleason property and extensions of states on projection logics, Bull. London Math. Soc. 26 (1994), 367-372. MR 95m:46103
  • 7. H. Hanche-Olsen and E. Stormer, Jordan Operator Algebras, Pitman Publishing, Boston, London, Melbourne, (1984). MR 86a:46092
  • 8. A. Mayet-Ippolito, Generalized orthomodular posets, Demonstration Mathematica, Vol. XXIV, No. 1-2, (1991), 263-274. MR 92j:06011
  • 9. L. Nachbin, A theorem of the Hahn-Banach type for linear transformations Trans. Amer. Math. Soc., 68, (1950), 265-274. MR 11:369a
  • 10. P. Pták, On extensions of states on logics, Bull. Polish Acad. Sci. Math. 33, (1985), 493-497. MR 87e:03158
  • 11. P. Pták and S. Pulmannová, Orthomodular Structures as Quantum Logics, Academic Publishers, Dordrecht, (Boston), London, (1991). MR 94d:81018b
  • 12. E. Stormer, Irreducible Jordan algebras of self-adjoint operators, Trans. Amer. Math. Soc., 130, (1968), 153-166. MR 36:700

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L70, 46L50, 28B15, 81P10

Retrieve articles in all journals with MSC (1991): 46L70, 46L50, 28B15, 81P10

Additional Information

Jan Hamhalter
Affiliation: Permanent address: Czech Technical University–El.Eng., Department of Mathematics, 166 27 Prague 6, Czech Republic; Temporary address: Mathematical Institute, University of Erlangen–Nűrnberg, Bismarkstrasse 1 1/2, D 910 54 Erlangen, Germany

Keywords: Jordan algebras, extensions of measures on projections, generalized orthomodular posets, Gleason theorem
Received by editor(s): May 1, 1997
Communicated by: David R. Larson
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society